| Model Number |
H7493952828250 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 2.50x28mm promus premier¿ stent was advanced for dilation.However, the shaft broke at about 6 inches from the hub outside the patient.No patient complications were reported and the patient's status was fine.
Additional Manufacturer Narrative
Device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr.: the stent delivery system was returned for analysis.A visual examination of the stent found no damages.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and was within maximum crimped stent profile measurement.A visual and microscopic examination of the bumper tip found no signs of damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a break in the hypotube 155 mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the device found that there were no issues noted on the mid shaft, inner or outer polymer extrusion.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
Event or Problem Description